# SDR 2004FA0000702

- Difficulty date: September 7, 2004
- Submitted: September 9, 2004
- Operation: General aviation
- Aircraft: N858PA
- Make and model: Diamon DA 40
- Aircraft serial: 40258
- Aircraft time: 454 hours
- Engine: Lyc IO360A1A
- Engine time: 454 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Header
- Part number: DA403REVB
- Part serial: 16G850017
- Condition: Broken
- Location: Engine
- Part time: 454 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON INSTALLATION OF NEW NR 4 EXHAUST PIPE, THE FLANGE WELD BEGAN TO CRACK.  THIS WAS WITH LITTLE TORQUE APPLIED THE FLANGE.  SUBMITTED REPORT TO MFG AND DISCUSSED WHAT MAY POSSIBLY BE CAUSING THIS PROBLEM.  THEY SEEMED TO THINK IT WAS THE USE OF MFG EXHAUST GASKET WITH THE ASBESTOS CENTER CAUSING THE PROBLEMS, THIS IS THE SAME GASKET THAT IS CALLED FOR IN THEIR PARTS MANUAL.  THEY RECOMMENDED USING TWO THIN COPPER GASKETS INSTEAD OF THE SINGLE THICKER ASBESTOS/COPPER GASKET.
